Ohio, 2025

Flash Flooding and Flooding in Ohio, July 17 to 20, 2025

July 17 to 20, 2025 · NWS RLX · 18 events in 5 counties and zones

Several days of active weather took place from July 17th to the 20th across southeast Ohio as a cold front approached from the west and then stalled over the area. The boundary eventually slid north as a warm front on the 19th of July while a disturbance passed across the Great Lakes region and took aim for New England.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

Several days of active weather took place from July 17th to the 20th across southeast Ohio as a cold front approached from the west and then stalled over the area. The boundary eventually slid north as a warm front on the 19th of July while a disturbance passed across the Great Lakes region and took aim for New England. A secondary cold front encroached from the north and then sank down through the middle Ohio Valley and Central Appalachians on the 21st. During this time, the Middle Ohio Valley and Central Appalachians remained firmly entrenched in a warm, moist air mass that facilitated the development of showers and thunderstorms during the day followed by lulls in precipitation overnight. The threat for severe weather and flooding diminish once the secondary front passed through the region and drier air filtered overhead in its wake.

After an already active first half of the month, continued rounds of heavy downpours led to instances of flash flooding across this portion of the state, which affected roads in Athens, Jackson, and Vinton Counties on the 17th. Additionally, daily observations of downed trees and power lines occurred in response to embedded strong thunderstorms in the midst of activity. This was especially the case on July 20th, when strong winds promoted isolated instances of downed trees across Athens, Vinton, and Lawrence Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jul 17, 12:33 PM EST, 3 hours earlier.

Area forecast discussion, Jul 17, 12:33 PM EST, 3 hours before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
133 PM EDT Thu Jul 17 2025

.SYNOPSIS...
A tropically influenced airmass remains over the region with
numerous weak disturbances passing through. Locally heavy
showers and storms are possible each afternoon into next week.
As soils become increasingly compromised with locally heavy
rainfall, flash flooding will progressively become more likely
with additional heavy rain.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 120 PM Thursday...

Key Messages:

* A quasi-stationary frontal boundary draped across the Ohio Valley
  and Central Appalachians will remain the focus for daily shower
  and thunderstorm development through the weekend

* Continued locally heavy rain atop of increasingly locally
  compromised soils could lead to flash flooding, some locally
  significant

* Wet microbursts may produce locally damaging wind gusts, but
  widespread severe weather is not expected

* A brief respite from the tropically influenced airmass is possible
  early next week

A mid-level ridge anchored over the southeast US and slowly
approaching cold frontal boundary currently extending from near CLE
to STL are the dominant synoptic features affecting the region
through the near term period. Along and of the front, precipitable
water values near 2 inches are forecast in-line with 12Z observed
upstream upper air soundings while values north slowly taper off,
but remain above 75th percentile values for this time of the year.

Although mid-level lapse rates remain rather paltry (~5.5C/km)
typical of a tropically influenced airmass, ample low level moisture
and surface heating should yield 1000-2500J/kg MLCAPE by peak
heating this afternoon. With deep-layer shear forecast to remain
relatively weak (15-25KTs), the convective mode will favor
loosely organized multicell clusters. Given the degree of
instability and moisture, any storm will be capable of producing
torrential rainfall with a few instances of gusty winds
associated with wet microbursts. While storms will be moving
along at 20-25 mph, surface convergence along the aforementioned
frontal boundary will begin to lay out more west to east across
our area by early this evening, slowly sinking south through
the night. This boundary should provide a focusing mechanism for
storms which would strongly suggest some west to east training
potential. Some areas across our north have seen significant
precipitation over the last several days with 3hr flash flood
guidance as low as 1.2 inches. Farther south precipitation has
been much more spotty with 3hr guidance generally in excess of 2
inches.

Convection is expected to wane after sunset with the loss of diurnal
heating. However, the stalling front may continue to provide enough
forcing to maintain scattered showers and isolated thunderstorms
overnight, continuing the localized heavy rain threat. A flash flood
watch remains in effect through midnight tonight.

No change in the setup for Friday, except the cold front reverses
course and slowly head back to the north as a warm front. This will
continue to serve as a focusing mechanism for storms in the
afternoon, and west to east training will once again be a concern,
especially across the aforementioned areas that already have
compromised soils. There has been some discussion with neighboring
WFOs with how to both cover this, and a continuing threat with the
same airmass lingering for Saturday. Current local thinking is that
there will be enough of a gap late tonight into Friday afternoon to
hoist a separate flash flood watch for the later events. For those
amplifying our messaging, the message we want to get out is that
this type of setup has the POTENTIAL to produce significant
localized rainfall amounts leading to life threatening flash
flooding. If you live in a vulnerable area (example - a hollow
draining a fairly large area with structures along a fairly narrow
drainage near the mouth) it is extremely important to maintain
situational awareness through the weekend.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 130 PM Thursday...

Not much change in the pattern is expected through the weekend with
upper level ridging remaining over the southeast with high zonal
flow across the north featuring a warn front lifting north early
Saturday leaving the entire region mired deeply in the tropically
influenced airmass and approaching cold front Sunday which looks to
finally have some potential to push all the way south through the
area. The main concern will continue to be locally heavy rain over
potentially significantly compromised soils (contingent on preceding
rainfall). As mentioned in the near term discussion, will likely
need at least some continuing flood watches, largely contingent on
soil conditions. While localized significant rainfall totals are
possible, average rainfall over the larger basins will remain quite
manageable, generally 2 to 3 inches from today through Sunday so
problems on any larger waterways are not anticipated.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 130 PM Thursday...

From Monday through Wednesday, ridging tries to build over the
center of the country This should leave our region on the eastern
flank of the plume of better column moisture. This should result in
a decrease in convective coverage and intensity. However, the
atmosphere will not be completely void of moisture, and isolated to
widely scattered afternoon "pop-up" thunderstorms will still be
possible, especially over the higher terrain. The primary sensible
weather story will be the building heat. High temperatures are
forecast to climb from the upper 80s on Monday into the low 90s by
Tuesday and Wednesday. With continued humidity, heat index values
will likely approach the mid to upper 90s during the afternoon hours.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 130 PM Thursday...

Scattered to numerous thunderstorms will pose the primary aviation
hazard through this evening, capable of producing MVFR/IFR
conditions with heavy rain, gusty winds, and lightning. Ceilings
will drop to 1000-3000 feet AGL with visibility reduced to 1-3 miles
in the heavier storms. Outside of convection, VFR conditions will
prevail.

Overnight, as convection diminishes, areas of valley fog and stratus
are expected to develop, especially in locations that receive
rainfall. LIFR to IFR conditions are expected. Conditions slowly
improve after sunrise as fog and stratus lifts and dissipates.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing, locations and intensity of showers
and thunderstorms could vary from forecast. Overnight fog
formation is not entirely out of the question tonight.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
EDT 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z FRIDAY...
Brief periods of IFR conditions possible under showers and
thunderstorms, mainly during the afternoon and evening hours into
next week. IFR or worse fog is also possible during the
overnights, especially where any heavy rain falls the previous
day.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch until midnight EDT tonight for WVZ005>011-013>020-
     024>034-039-040-515>526.
OH...Flood Watch until midnight EDT tonight for OHZ075-076-083>087.
KY...Flood Watch until midnight EDT tonight for KYZ101>103-105.
VA...Flood Watch until midnight EDT tonight for VAZ003-004.

&&

SYNOPSIS...JP
NEAR TERM...JP
SHORT TERM...JP
LONG TERM...JP
AVIATION...JP

In the hours before

Special weather statement, Jul 17, 1:44 PM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Charleston WV
244 PM EDT Thu Jul 17 2025

WVZ013-025-026-171915-
Boone WV-Lincoln WV-Logan WV-
244 PM EDT Thu Jul 17 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LINCOLN...NORTHWESTERN
LOGAN AND NORTHWESTERN BOONE COUNTIES THROUGH 315 PM EDT...

At 244 PM EDT, Doppler radar was tracking a strong thunderstorm over
Gill, or 12 miles south of Hamlin, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Madison, Chapmanville, Ranger, Gill, Spurlockville, Harts, Julian,
Danville, Turtle Creek, Woodville, Palermo, Sharples, Alkol, Mud, and
Jeffrey.

This includes Route 119 between mile markers 35 and 62.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3819 8223 3821 8183 3820 8182 3821 8180
      3818 8180 3820 8181 3819 8182 3817 8180
      3789 8183 3800 8223 3802 8220 3804 8219
      3805 8221 3807 8221 3808 8224
TIME...MOT...LOC 1844Z 273DEG 20KT 3810 8215

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

5
Special weather statement, Jul 17, 1:59 PM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Charleston WV
259 PM EDT Thu Jul 17 2025

WVZ015-026-027-517-519-521-171930-
Clay WV-Boone WV-Kanawha WV-Northwest Webster WV-
Northwest Nicholas WV-Northwest Fayette WV-
259 PM EDT Thu Jul 17 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL NICHOLAS...SOUTHEASTERN
KANAWHA...WEST CENTRAL WEBSTER...CLAY...NORTHWESTERN FAYETTE AND
NORTHERN BOONE COUNTIES THROUGH 330 PM EDT...

At 257 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clendenin to near Julian. Movement was
east at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Madison, Clay, Montgomery, Chesapeake, Marmet, Ansted, Belle, Cedar
Grove, East Bank, Glasgow, Smithers, Gauley Bridge, Pratt, Powellton,
Glen, Coal Fork, Birch River, Burnwell, Harrison, and Danville.

This includes the following highways...
 West Virginia Turnpike between mile markers 63 and 93.
 Route 119 between mile markers 49 and 53.
 Route 19 between mile markers 46 and 61.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3854 8052 3797 8136 3805 8192 3852 8126
      3853 8089 3851 8087 3853 8083 3853 8075
      3852 8074 3853 8073 3854 8069 3853 8065
      3854 8064
TIME...MOT...LOC 1857Z 272DEG 39KT 3847 8129 3817 8177

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

5
Local storm report, Jul 17, 2:15 PM EST, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
315 PM EDT Thu Jul 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     Tstm Wnd Dmg     4 NNW Harts             38.09N 82.17W
07/17/2025                   Lincoln            WV   Emergency Mngr

            tree down.

&&
Special weather statement, Jul 17, 2:31 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Charleston WV
331 PM EDT Thu Jul 17 2025

WVZ015-025>028-515-517-519>521-172015-
Southeast Nicholas WV-Northwest Raleigh WV-Clay WV-Boone WV-
Kanawha WV-Northwest Webster WV-Northwest Nicholas WV-Logan WV-
Braxton WV-Northwest Fayette WV-
331 PM EDT Thu Jul 17 2025

...STRONG THUNDERSTORMS WILL IMPACT NICHOLAS...SOUTHEASTERN
KANAWHA...SOUTHERN BRAXTON...NORTHWESTERN RALEIGH...SOUTHWESTERN
WEBSTER...NORTHEASTERN LOGAN...CLAY...FAYETTE AND SOUTHEASTERN BOONE
COUNTIES THROUGH 415 PM EDT...

At 330 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 7 miles southwest of
Gassaway to 6 miles southeast of Clay to near Smithers to Van.
Movement was east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Summersville, Fayetteville, Clay, Oak Hill, Montgomery, Chesapeake,
Ansted, Cedar Grove, East Bank, Glasgow, Smithers, Gauley Bridge,
Pratt, Camden-On-gauley, Van, Birch River, Burnwell, Powellton, Glen,
and Hawks Nest State Park.

This includes the following highways...
 Interstate 79 between mile markers 39 and 60.
 West Virginia Turnpike between mile markers 52 and 86.
 Route 19 between mile markers 9 and 68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water in urban areas,
highways, streets and underpasses, as well as other poor drainage
areas and low lying spots.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

&&

LAT...LON 3827 8060 3777 8145 3778 8146 3779 8151
      3778 8155 3793 8190 3831 8141 3868 8097
      3859 8032
TIME...MOT...LOC 1930Z 288DEG 26KT 3858 8085 3839 8102 3824 8125 3795
8175

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

14
Special weather statement, Jul 17, 2:34 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Charleston WV
334 PM EDT Thu Jul 17 2025

KYZ101-102-105-172015-
Greenup KY-Carter KY-Lawrence KY-
334 PM EDT Thu Jul 17 2025

...STRONG THUNDERSTORMS WILL IMPACT GREENUP...NORTHWESTERN LAWRENCE
AND CARTER COUNTIES THROUGH 415 PM EDT...

At 333 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Vanceburg to Elliottville. Movement was
east at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Grayson, Olive Hill, Grayson Lake State Park, Carter Caves State
Park, Greenup, Webbville, Denton, Gesling, Greenbo Lake, Oldtown,
Franklin Furnace, Load, Letitia, Carter, Brushart, Hitchins, Warnock,
Soldier, Globe, and Grays Branch.

This includes Interstate 64 in Kentucky between mile markers 149 and
179.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water in urban areas,
highways, streets and underpasses, as well as other poor drainage
areas and low lying spots.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

&&

LAT...LON 3833 8332 3834 8323 3843 8323 3855 8310
      3867 8304 3870 8288 3866 8286 3858 8283
      3803 8277 3806 8295 3811 8289 3817 8292
      3817 8298 3820 8301 3818 8305 3827 8317
      3823 8322 3819 8323 3819 8326 3829 8333
TIME...MOT...LOC 1933Z 270DEG 18KT 3857 8331 3819 8327

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

14
Special weather statement, Jul 17, 3:16 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Charleston WV
416 PM EDT Thu Jul 17 2025

KYZ102-105-172100-
Carter KY-Lawrence KY-
416 PM EDT Thu Jul 17 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LAWRENCE AND
SOUTHEASTERN CARTER COUNTIES THROUGH 500 PM EDT...

At 416 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bruin, or near Grayson Lake State Park, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Grayson Lake State Park, Denton, Webbville, Houckville, Willard, and
Hitchins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3833 8281 3829 8279 3824 8279 3823 8276
      3807 8267 3806 8294 3809 8293 3811 8289
      3817 8292 3817 8298 3820 8301 3820 8304
      3818 8305 3822 8308 3823 8311
TIME...MOT...LOC 2016Z 259DEG 17KT 3816 8301

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

14

The radar

The Cincinnati radar (KILN), 111 km away, was scanning. The volume nearest the first event began at 20:31 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind, 4 flood, 2 flash flood. Local standard time, as filed.

Thunderstorm Wind, Vinton

When
July 17, 3:33 PM EST
Where
Vinton County, 4.34 mi W of Dundas
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
39.210, -82.560

A tree was blown down along Shiloh Road.

Thunderstorm Wind, Athens

When
July 17, 3:59 PM EST
Where
Athens County, 1.61 mi W of Athens Ohio Univ Arp
Measured
45 kt (52 mph) estimated gust
Property damage
$750
Reported by
911 Call Center
Coordinates
39.220, -82.260

Power lines were blown down along the road that leads towards the Athens University Airport.

Flash Flood, Jackson

When
July 17, 4:21 PM EST to 6:20 PM EST
Where
Jackson County, 2.65 mi N of Cove to 1.11 mi NNE of Cove
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.058, -82.757

Flooding was observed on State Route 776 from Petersburg Road to State Route 124. |Harrison Road was closed due to a collapsed culvert.

Thunderstorm Wind, Lawrence

When
July 17, 4:23 PM EST
Where
Lawrence County, 0.54 mi E of Chesapeake
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
38.430, -82.440

A tree was blown down into the roadway at the intersection of Robinson Road and Thompson Road.

Thunderstorm Wind, Gallia

When
July 17, 4:24 PM EST
Where
Gallia County, 0.82 mi SW of Gallipolis Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Utility Company
Coordinates
38.821, -82.180

Several downed trees within the town of Gallipolis resulted in local power outages.

Thunderstorm Wind, Lawrence

When
July 17, 4:31 PM EST
Where
Lawrence County, 0.69 mi N of Rome
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.460, -82.350

A tree blew down into power lines along Little Paddy Road outside of Proctorville.

Flash Flood, Athens

When
July 17, 4:50 PM EST to 7:50 PM EST
Where
Athens County, 1.04 mi NNW of Guysville to 0.94 mi NNW of Guysville
Cause
Heavy Rain
Reported by
Public
Coordinates
39.294, -81.928

Flooding was observed along Route 329 and local side streets of Guysville.

Flood, Vinton

When
July 17, 7:02 PM EST to 10:02 PM EST
Where
Vinton County, 3.21 mi W of Dundas to 3.71 mi W of Dundas
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.200, -82.540

In the Dundas township, flooding was observed at the intersection of State Route 683 and Buskirk Road.

Flood, Jackson

When
July 17, 7:17 PM EST to July 18, 9:15 AM EST
Where
Jackson County, 2.15 mi W of Petersburg to 2.71 mi N of Glade
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.980, -82.770

Glade Road was closed due to flooding.

Flood, Jackson

When
July 17, 8:07 PM EST to July 18, 9:15 AM EST
Where
Jackson County, 0.49 mi SW of Jackson to 0.34 mi SW of Jackson
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.046, -82.637

Huron Street was closed due to flooding from Harris Street to Burlington Road.

Flood, Vinton

When
July 17, 8:45 PM EST to 11:45 PM EST
Where
Vinton County, 2.9 mi ESE of Ray to 3.28 mi ESE of Ray
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.185, -82.620

High water was observed on Poland and Richland Roads in the community of Ray.

Thunderstorm Wind, Vinton

When
July 20, 2:34 PM EST
Where
Vinton County, 3.28 mi ENE of Eagle Mills
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
39.340, -82.640

A downed tree was observed along Macedonia Road in Eagle Township.

Thunderstorm Wind, Athens

When
July 20, 2:35 PM EST
Where
Athens County, 1.27 mi WNW of East Clayton
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
39.460, -82.270

In Nelsonville, a tree blew down onto Diamond Brick Road.

Thunderstorm Wind, Vinton

When
July 20, 2:37 PM EST
Where
Vinton County, 2.81 mi N of Allensville
Measured
45 kt (52 mph) estimated gust
Property damage
$750
Reported by
Public
Coordinates
39.310, -82.610

A downed power line was observed near the intersection of Pretty Run Road and Garrett Ridge Road.

Thunderstorm Wind, Athens

When
July 20, 3:06 PM EST
Where
Athens County, 1.75 mi NW of Anthony
Measured
45 kt (52 mph) estimated gust
Property damage
$750
Reported by
911 Call Center
Coordinates
39.250, -82.000

A downed tree also brought down power lines at Fossil Rock Road and Sargent Road in Guysville.

Thunderstorm Wind, Lawrence

When
July 20, 4:20 PM EST
Where
Lawrence County, 1.28 mi ESE of Kelley Mills
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
38.620, -82.730

In the community of Kelley Mills, a tree was blown down onto State Route 650.

Thunderstorm Wind, Lawrence

When
July 20, 4:55 PM EST
Where
Lawrence County, 0.88 mi NW of Barramville
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
38.490, -82.390

A tree hung over the roadway on State Route 775 outside of Proctorville.

Thunderstorm Wind, Lawrence

When
July 20, 5:29 PM EST
Where
Lawrence County, Rome
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
38.450, -82.350

One tree blew down along County Road 411 in the community of Rome.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1278519, 1278532, 1268193, 1278536, 1279140, 1278537, 1268199, 1268203, 1268196, 1268198, 1268209, 1278576, 1278579, 1278583, 1278584, 1278586, 1278588, 1278589.